Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2004, 10:59 PM PDT for San Bernardino County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 10:59 PM PDT (05:59 UTC)
- Expired
- Jul 27, 2004, 12:00 AM PDT
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4681 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 270559 SVRVEF CAC071-270700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1056 PM PDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL MIDNIGHT PDT * AT 1047 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL OVER INTERSTATE 40 NEAR MILE MAKER 119. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SAN BERNARDINO COUNTY AT 1110 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3491 11513 3473 11510 3476 11468 3500 11473 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:08 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 26, 9:08 PM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 908 PM PDT MON JUL 26 2004 .SYNOPSIS...DRIER AIR WILL MOVE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT ON TUESDAY...RESULTING IN A DECREASE IN AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHWEST ARIZONA AND EAST CENTRAL NEVADA INTO THE MIDDLE OF THE WEEK. TEMPERATURES THE NEXT FEW DAY WILL COOL SLIGHTLY AND BE NEAR NORMAL BY WEDNESDAY. && .UPDATE...OUTFLOW BOUNDARY MOVING EAST-WEST ACROSS SOUTHERN MOHAVE COUNTY CONTINUING TO AID IN THUNDERSTORM DEVELOPMENT FROM NEAR VALENTINE SOUTH TO WIKIEUP AT THE PRESENT TIME. OTHER AREA OF INTEREST IN ACROSS EASTERN SAN BERNARDINO COUNTY AROUND I-40 BETWEEN LUDLOW AND ESSEX. STORMS DEVELOPING ALONG DRY LINE WITH DEWPOINTS FALLING INTO THE MID 40S WITH WEST WIND AT BARSTOW-DAGGETT AND LOWER 60S WITH LIGHT SOUTH WIND AT NEEDLES. IN THE EVENING UPDATE WILL EXTENDED THE MENTION OF THUNDERSTORMS FOR EASTERN SAN BERNARDINO EAST INTO SOUTHERN MOHAVE COUNTY UNTIL AFTER MIDNIGHT. ELSEWHERE...THUNDERSTORMS HAVE ENDED FOR THE EVENING AND WILL REMOVE IN APPROPRIATE ZONES. && .PREV DISCUSSION...330 PM PDT MON JUL 26...AFTERNOON CONVECTION ONCE AGAIN FORMED OVER MUCH OF MOHAVE COUNTY AND THE NORTHERN PORTION OF LINCOLN COUNTY...BUT OVERALL LESS ACTIVITY SEEN TODAY THAN PREVIOUS FEW DAYS. EXPECT CONVECTION TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING OVERNIGHT. GENERAL TREND OF LESS CONVECTION (NO CONVECTION) STILL LOOKS GOOD INTO TUESDAY AS UPPER TROUGH MOVES INTO THE PACNW... RESULTING IN NORTHWEST FLOW ALOFT ACROSS THE CWA. MAIN QUESTION FOR TODAYS FORECAST HOWEVER WILL BE IF NORTHWEST FLOW DRIES CWA OUT ENOUGH TO END AFTERNOON CONVECTION ON TUESDAY. BOTH ETA/GFS CONTINUE WEAK DYNAMICS ACROSS MOHAVE/LINCOLN COUNTIES WITH GFS DRIER/MORE STABLE THAN ETA. BELIEVE THAT FLOW ALOFT TO BE THE KEY...THUS WILL REMOVE CONVECTION ON TUESDAY. BY WEDNESDAY...DEFINITE DRIER CONDITIONS CWA WIDE AND CONTINUING INTO THURSDAY. UNDER NORTHWEST FLOW...WILL SLOWLY COOL TEMPS INTO THE MIDDLE OF THE WEEK...BUT CONTINUE WITH CURRENT TREND OF A KEEPING TEMPS A DEGREE OR TWO ABOVE MOS. && .LONG TERM...MODELS NOW INDICATE MORE OF A SHORTWAVE RIDGE OVER THE FORECAST AREA ON FRIDAY...IN BETWEEN A TROUGH OVER THE CENTRAL US AND ONE OFF THE CALIFORNIA COAST. THIS WILL ALLOW SOUTHWEST FLOW TO BUILD IN OVERHEAD AND KEEP TEMPS NEAR NORMAL. SATURDAY THROUGH MONDAY MODELS HAVE BEEN TRYING TO RE-BUILD THE MONSOONAL RIDGE OVER NEW MEXICO. EXPECTING MAIN MOISTURE PLUME TO SHIFT BACK OVER THE REGION EITHER SUNDAY OR MONDAY...WITH THE EURO GIVING A MUCH STRONGER INDICATION OF THIS HAPPENING ON SUNDAY. TAKING INTO ACCOUNT THE EURO...WILL ADD POPS TO MOHAVE COUNTY SUNDAY AND MONDAY. MAY NEED TO EXPAND POPS FURTHER WEST AS MODELS COME INTO BETTER AGREEMENT WITH RETURN OF MONSOONAL MOISTURE. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE
Hazardous weather outlook, Jul 26, 10:00 AM PDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT MON JUL 26 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-271700- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA- LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- NORTHWEST DESERTS-NORTHWEST PLATEAU- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY- SPRING MOUNTAINS-RED ROCK CANYON- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1000 AM PDT (1000 AM MST) MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CALIFORNIA/SOUTHERN NEVADA AND NORTHWEST ARIZONA .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.